MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493912408250
Medical Device Problem Codes Nonstandard Device (1420); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05-may-2026.It was reported that crossing difficulties were encountered.The 80% stenosed target lesion was located in a mildly tortuous and severely calcified coronary artery.After 2.00mm and 2.25 mm nc quantum apex balloon catheters crossed the lesion, a 8mm x 2.50mm nc quantum apex balloon catheter failed to cross.The procedure was completed with a non-boston scientific device.There were no patient complications.However, returned device analysis revealed shaft rupture.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).G4: pma/510(k) # field on 3500a form: k121667, k160823.Investigation results: device analysis findings: nc quantum apex mr 8mm x 2.50mm stent delivery system (sds) was returned for analysis.A visual and tactile examination of the hypotube shaft identified no issues.A visual and tactile examination of the outer and inner lumen noted the shaft was ruptured.Balloon material was reviewed.Microscopic examination of the balloon identified no pinholes or tears in the balloon material.Bumper tip showed that the distal bumper tip was slightly flared.A microscopic examination of the proximal and distal markerbands identified no damage.Microscopic examination of the outer and inner lumen noted the shaft was ruptured at 23mm from the tip for 7mm in length.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable conclusion code of cause not established.This code was selected as the most probable complaint cause based on the information available.It was reported this nc emerge mr, ous 4.00mm x 8mm was selected for treatment.However, it failed to cross the severely calcified lesion.Examination of the outer and inner lumen noted the shaft polymer extrusion was ruptured at 23mm from the tip for 7mm in length.In addition, the distal bumper tip was slightly flared.It is likely that an interaction occurred with the device and the severely calcified lesion which likely contributed to the unreported tip damage.Based on the complaint information available and considering the condition of the returned device a clear cause for the reported event could not be established.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25293223
Report Number2124215-2026-28285
Device Sequence Number21144497
Product Code LOX
UDI-Device Identifier08714729783138
UDI-Public08714729783138
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493912408250
Device Catalogue NumberH7493912408250
Device Lot Number0033745403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale